Alert archive / California / Frost Advisories in 2009
Frost Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 29, 2009, 2:25 PM PDT. It took effect at Mar 30, 2009, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 2:25 PM PDT (21:25 UTC)
- In effect from
- Mar 30, 2009, 2:00 AM PDT
- Expired
- Mar 30, 2009, 7:45 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 292125 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 225 PM PDT SUN MAR 29 2009 CAZ001-301500- /O.NEW.KEKA.FR.Y.0007.090330T0900Z-090330T1500Z/ REDWOOD COAST- 225 PM PDT SUN MAR 29 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. CLEARING SKIES AND DIMINISHING WINDS WILL SET THE STAGE FOR A COLD NIGHT. TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S BY EARLY TOMORROW MORNING...RESULTING IN FROST LATE TONIGHT AND EARLY TOMORROW MORNING. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
000 WWUS76 KEKA 300911 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 211 AM PDT MON MAR 30 2009 CAZ002-301500- /O.EXA.KEKA.FR.Y.0007.090330T0900Z-090330T1500Z/ MENDOCINO COAST- 211 AM PDT MON MAR 30 2009 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE MID 30S AT LOCATIONS AWAY FROM THE IMMEDIATE COAST. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE LOWER TO MIDDLE 30S BY SUNRISE FOR SHELTERED INTERIOR LOCATIONS. STRONGER WINDS WILL LIKELY KEEP LOCATIONS AT THE COAST IN LOWER 40S THROUGH SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ001-301500- /O.CON.KEKA.FR.Y.0007.000000T0000Z-090330T1500Z/ REDWOOD COAST- 211 AM PDT MON MAR 30 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. TEMPERATURES HAVE DROPPED INTO THE LOW 40S AT THE IMMEDIATE COAST AND INTO THE UPPER 30S AT LOCATIONS AWAY FROM THE COAST OVERNIGHT UNDER MOSTLY CLEAR SKIES. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MIDDLE 30S BY SUNRISE THIS MORNING AT THE COAST...WITH COLDER TEMPERATURES FOR SHELTERED INTERIOR LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS76 KEKA 301445 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 745 AM PDT MON MAR 30 2009 CAZ001-002-301545- /O.CAN.KEKA.FR.Y.0007.000000T0000Z-090330T1500Z/ REDWOOD COAST-MENDOCINO COAST- 745 AM PDT MON MAR 30 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES DIPPED INTO THE LOWER TO MID 30S EARLY THIS MORNING...BUT WERE STARTING TO INCREASE INTO THE UPPER 30S AND LOWER 40S. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 29, 4:34 AM PDT, 9 hours 51 minutes earlier.
Area forecast discussion, Mar 29, 4:34 AM PDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 434 AM PDT SUN MAR 29 2009 .SYNOPSIS...HIGH PRESSURE BUILDING INTO THE PACIFIC NORTHWEST WILL BRING CLEARING SKIES AND BLUSTERY NORTH WINDS TO THE REGION TODAY THROUGH MONDAY. A WEAK FRONTAL BOUNDARY WILL BRING A SLIGHT CHANCE OF RAIN TO THE AREA ON TUESDAY NIGHT. && .SHORT TERM...TODAY THROUGH WEDNESDAY...A COLD FRONT PASSED OVER THE AREA TODAY. RAIN TOTALS WERE VERY LIGHT WITH THE HIGHEST RAINFALL TOTALS REGISTERED IN DEL NORTE AND NORTHERN HUMBOLDT COUNTIES AT APPROX 0.02 INCHES. BLUSTERY NORTH WINDS HAVE PICKED UP BEHIND THE FRONT...AND WILL CONTINUE TO MAKE THEIR PRESENCE KNOWN OVER NW CA THROUGH MIDWEEK. TEMPERATURES HAVE FALLEN WITH FRONTAL PASSAGE...AND A CHILLY MORNING CAN BE EXPECTED WITH LOW TEMPS RUNNING IN THE LOW 40S TO UPPER 30S. FORECAST HIGHS FOR TODAY WILL STRUGGLE TO MAKE IT INTO THE 60S ACROSS THE CWA. SHORT TERM FORECAST CONCERN IS WHETHER OR NOT A FROST ADVISORY WILL BE NEEDED SUNDAY NIGHT ALONG THE COAST. WITHOUT THE GUSTY NORTH WINDS...IT WOULD APPEAR TO BE A SLAM DUNK. HOWEVER...WINDS ARE FORECAST TO REMAIN GUSTY...ALBEIT LESS SO THAN DURING THE DAY...THROUGH THE NIGHT. THIS WOULD IMPEDE FROST DEVELOPMENT AND THE NEED FOR AN ADVISORY AND HAVE HELD OFF ON AN ISSUANCE ACCORDINGLY WITH THIS PACKAGE. MONDAY THROUGH TUESDAY WILL BRING CLEAR AND DRY CONDITIONS WITH A CONTINUATION OF GUSTY NORTH WINDS EXPECTED. NEXT CHANCE FOR RAIN WILL BE TUESDAY NIGHT INTO WEDNESDAY AS A WEAK FRONTAL BOUNDARY APPROACHES THE COAST. NO SIGNIFICANT RAINFALL IS EXPECTED. BK .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...MODELS SHOW A WEAK SHORTWAVE AND ASSOCIATED COLD FRONT APPROACHING THE NORTH COAST WEDNESDAY NIGHT. HAVE PUSHED POPS FOR THURSDAY UPWARD TOWARD GFS MOS VALUES...AS OPERATIONAL AND ENSEMBLE MODEL OUTPUT SHOW GOOD AGREEMENT IN BRINGING RAINFALL TO THE REDWOOD COAST. SHOWERS WILL TAPER OFF THURSDAY NIGHT INTO FRIDAY AS THE TROUGH AND FRONT MOVE EAST OF THE REGION...AND THE UPPER FLOW TURNS NORTHWESTERLY. MODEL AGREEMENT REGARDING DECENT RIDGING BUILDING OVER THE WEST COAST FRIDAY NIGHT AND SATURDAY IS GOOD...AND WILL GO WITH A DRY FORECAST WITH CLEARING AND WARMING. LOOKING JUST OUTSIDE THE OFFICIAL FORECAST PERIOD...MODELS POINT TOWARD A DEEP TROUGH MOVING INTO THE NORTHEAST PACIFIC BY SATURDAY NIGHT. THE 06Z GFS HAS MOVED INTO MUCH BETTER ALIGNMENT WITH THE 00Z GFS ENS MEAN AND 00Z ECMWF SOLUTIONS ALOFT IN REFLECTING A SLOWER TIMING OF THIS SYSTEM. ALTHOUGH DETAILS ARE STILL SKETCHY...IT APPEARS THIS SYSTEM WILL BRING ANOTHER SHOT OF RAIN TO NW CALIFORNIA EARLY NEXT WEEK. KL && .AVIATION...GUSTY NORTH WINDS ARE EXPECTED TO PERSIST THROUGH THE END OF THE PERIOD AS THE GRADIENT REMAINS TIGHT IN WAKE OF THE COLD FRONT THAT PASSED. LINGERING CLOUDS AT AROUND FL040 WILL PERSIST THROUGH THE PERIOD WITH NO CIG ISSUES EXPECTED. VIS WILL REMAIN EXCELLENT. BK && .MARINE...NORTH WINDS ARE QUICKLY RAMPING UP OVER THE SOUTHERN WATERS EARLY THIS MORNING. AS OF 10 UTC (3AM PDT)...BUOY 14 WAS REPORTING WINDS OF 29 GUSTING TO 37 KNOTS...AND BUOY 22 (WHICH IS CURRENTLY DRIFTING THROUGH THE SOUTHERN OUTER WATERS ABOUT 15NM SOUTHWEST OF CAPE MENDOCINO) REPORTED WINDS 27 GUSTING TO 31 KTS. GALE WARNINGS REMAIN IN EFFECT FOR ALL MARINE ZONES EXCEPT THE NORTHERN INNER WATERS. WINDS WILL BE STRONGEST OVER THE SOUTHERN OUTER WATERS...AND THEREFORE A HAZ SEAS WARNING IS IN EFFECT THERE WHILE ONLY SCA SEAS PERSIST ELSEWHERE. A WEAK FRONT MOVING THROUGH THE PAC NW TUESDAY WILL WEAKEN THE PRESSURE GRADIENT AND ALLOW WINDS TO EASE. NORTH WINDS WILL INCREASE AGAIN OVER THE WATERS NEXT FRIDAY INTO SATURDAY...WITH A GALE-FORCE GUSTS LOOKING POSSIBLE AGAIN IN THE SOUTHERN WATERS. ANOTHER FEATURE OF NOTE IS AN AREA OF LARGE NORTHWEST SWELL FORECAST BY THE ENP TO REACH THE WATERS BY THURSDAY. THESE SEAS WILL BE GENERATED BY A SFC LOW TRAVERSING THE GULF OF ALASKA TUESDAY INTO WEDNESDAY. MODEL AGREEMENT IS FAIR REGARDING THE EVOLUTION OF THIS LOW...AND HAVE BUMPED UP THE SWELL FORECAST ACCORDINGLY. HOWEVER... GIVEN THE UNCERTAINTY AND THE FACT THAT THE SWELL IS STILL A FEW DAYS AWAY...HAVE GONE A COUPLE FEET BELOW THE ENP SWELL HEIGHTS. KL NOTE...BUOY 22 HAS GONE ADRIFT AND IS CURRENTLY MOVING TO THE SOUTHWEST. AS IT CONTINUES TO DRIFT...ITS POSITION WILL BE REPORTED ON THE NATIONAL DATA BUOY CENTER WEB PAGE. IT IS STILL REPORTING DATA AND WILL LIKELY CONTINUE TO DO SO UNTIL IT IS RECOVERED. && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS UNTIL MONDAY NIGHT FOR PZZ450. SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PDT THIS MORNING FOR PZZ455-470. GALE WARNING FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR PZZ455-470. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT TUESDAY FOR PZZ455-470. GALE WARNING UNTIL MONDAY NIGHT FOR PZZ475. HAZARDOUS SEAS WARNING UNTIL MONDAY NIGHT FOR PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:16 AM PDT | Small Craft Advisory for Winds | EKA | 5 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.